Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 142, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 8, 2020, 2:16 PM CDT for Calhoun County, Jersey County, Illinois; Saint Charles County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2020, 2:16 PM CDT (19:16 UTC)
- Expired
- Sep 8, 2020, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 33 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
050
WUUS53 KLSX 081916
SVRLSX
ILC013-083-MOC183-081945-
/O.NEW.KLSX.SV.W.0142.200908T1916Z-200908T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
216 PM CDT Tue Sep 8 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in southwestern Illinois...
Southwestern Jersey County in southwestern Illinois...
Northeastern St. Charles County in east central Missouri...
* Until 245 PM CDT.
* At 216 PM CDT, a severe thunderstorm was located near Grafton,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grafton, Elsah, Portage Des Sioux, Brussels, Otterville and Deer
Plain.
This also includes Pere Marquette State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3889 9054 3898 9061 3909 9042 3893 9033
TIME...MOT...LOC 1916Z 241DEG 16KT 3894 9053
HAIL...1.00IN
WIND...60MPH
$$
MRM2 follow-up statements
733 WWUS53 KLSX 081932 SVSLSX Severe Weather Statement National Weather Service St Louis MO 232 PM CDT Tue Sep 8 2020 ILC013-083-MOC183-081945- /O.CON.KLSX.SV.W.0142.000000T0000Z-200908T1945Z/ Calhoun IL-Jersey IL-St. Charles MO- 232 PM CDT Tue Sep 8 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR SOUTHEASTERN CALHOUN...SOUTHWESTERN JERSEY AND NORTHEASTERN ST. CHARLES COUNTIES... At 232 PM CDT, a severe thunderstorm was located over Grafton, moving northeast at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Grafton, Elsah, Portage Des Sioux and Otterville. This also includes Pere Marquette State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3890 9051 3899 9055 3909 9042 3893 9033 TIME...MOT...LOC 1932Z 241DEG 16KT 3898 9045 HAIL...0.88IN WIND...60MPH $$ MRM
956
WWUS53 KLSX 081946
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
246 PM CDT Tue Sep 8 2020
ILC013-083-MOC183-081955-
/O.EXP.KLSX.SV.W.0142.000000T0000Z-200908T1945Z/
Calhoun IL-Jersey IL-St. Charles MO-
246 PM CDT Tue Sep 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN JERSEY AND NORTHEASTERN ST. CHARLES COUNTIES HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 3890 9051 3899 9055 3909 9042 3893 9033
TIME...MOT...LOC 1945Z 241DEG 16KT 3901 9038
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 12:53 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 8, 12:53 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1253 PM CDT Tue Sep 8 2020 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 427 AM CDT Tue Sep 8 2020 A strong front extending from PPQ southwest to just north of COU will move slowly southeastward today and tonight as the convergence along it gradually weakens tonight. Scattered convection is expected along and behind the front with the best coverage this afternoon and this evening as the atmosphere destabilizes along and south of the front. Most of the showers/storms today and tonight will be across northeast and central MO and west central IL, north and west of STL. High temperatures will be cooler across northeast and central MO and west central IL behind the cold front due to low level cold air advection along with low level cloudiness inhibiting diurnal solar insolation. Only a slight chance of showers is expected on Wednesday across northeast and central MO and west central IL as the front weakens and an upper level ridge builds over the OH and TN Valley regions. Most of the precipitation will be in the Plains ahead of a slow moving, cut-off upper level low over the Four Corners region. GKS .LONG TERM... (Wednesday Night through Monday) Issued at 427 AM CDT Tue Sep 8 2020 A relatively cool and dry weather pattern can be expected on Thursday and Friday with a large and strong surface ridge moving eastward through the Northern Plains and Great Lakes region with mainly northeast winds over our area. Temperatures will be about 5 to 10 degrees below normal. Upper level ridging will extend from the TN Valley region northwest into MO. Most of the precipitation will be west of the forecast area and ahead of a an upper level low moving slowly northeastward into the Northern Plains on Friday. Will have scattered showers and a few storms late Friday night through Saturday evening as the upper level low opens up and gradually weakens as it moves through the Great Lakes region and drags a weak cold front southeastward through our forecast area. Drier and slightly cooler conditions can be expected for Sunday and Monday as a large and strong surface ridge centered over the Northern Plains and Great Lakes region moves through our area. GKS && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1236 PM CDT Tue Sep 8 2020 Low MVFR and IFR flight conditions will prevail north of a cold front which is currently stretching from near KCOU to KSPI. This cold front will drift southward over the next 24 hours and the low ceilings will drift south along with it to overspread the entire forecast area by 08-10Z. The low ceilings are expected to lift slowly through the morning. Additionally, scattered showers and thunderstorms will affect the area, mainly along and north of I-44 in Missouri, and I-70 in Illinois. A few storms could produce wind gusts between 40-50kts this afternoon. SPECIFICS FOR KSTL: Expect showers and thunderstorms in the vicinity of the terminal this afternoon. Latest model guidance suggests that the thunderstorm activity could continue beyond 22Z as forecast in the TAF. The cold front which is helping to drive these storms is expected to drift through the terminal this evening, and this will bring the wind around to the north-northeast and bring the lower ceilings which are now in northeast Missouri down into the STL Metro. Low MVFR and IFR flight conditions are likely tonight, and will probably be slow to improve on Wednesday. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 8, 8:31 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 831 AM CDT Tue Sep 8 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 831 AM CDT Tue Sep 8 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely today and tonight, mainly along and north of I-44 in Missouri and I-70 in Illinois. A few strong to severe storms are possible this afternoon and early evening. The primary threat from these storms will be damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms from Friday afternoon through Saturday night across parts of the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this afternoon and evening. Carney
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.